VDC test kit slider
VDC-Banner-new_468
VDC test kit slider
sunfriend-banner
sperti logo 1
Text size A A A
High contrast on off

Information on the latest vitamin D news and research.

Find out more information on deficiency, supplementation, sun exposure, and how vitamin D relates to your health.

I am 7 weeks in to a 12 week regimen of 50,000 IU of D3 to be taken orally once a week after finding my level was a mere 8. Since taking this dose I am finding that the majority of my bone pain has improved substantially but am now having new ailments that seem like they may be hormonal. My ovaries ache, I'm beginning the have painful swelling of my veins (varicose, perhaps? I'm 34 years old!), my tongue is often itchy, anxious, and I'm unusually moody. I take no other medications. Is it possible that recovery from a vitamin d deficiency effect a persons hormones in the process?

Ask the Vitamin D Council

Asked by  Danielle on February 26, 2016

Answers

  • Danielle
    Participant
     Danielle on

    See title

    Answered by  Danielle on

  • IAW
    Participant
     IAW on

    So under vein swelling at http://www.rightdiagnosis.com/sym/vein_swelling.htm, I found “allergic reaction”. You also state that your tongue feels” itchy”. Do you think you are allergic to the Vitamin D? Please also double check something else for me. Is it really D3 OR is it D2 you are taking????

    Answered by  IAW on

  • Danielle
    Participant
     Danielle on

    It’s certainly D3 I am taking. I never considered a possible allergic reaction. I visited my doctor a couple weeks ago with my concern about painful veins and itchy tongue and she didn’t seem to think there was any reason for concern. Think I should go back and ask about possible allergy? By the way, I do appreciate your response.

    Answered by  Danielle on

  • IAW
    Participant
     IAW on

    I would say that usually I talk to people that did not know that taking Vitamin D and being low on magnesium can cause symptoms that can be corrected with magnesium supplements. Other people have “underlying” conditions and when they take Vitamin D it causes hypercalcemia which also causes symptoms. I think you are the second person that actually looks like they may have an allergy. When I also “googled” allergy and anxiety it comes up together. If you had just said you had “anxiety” I would have suggested trying the magnesium.
    I think you should ask again and if she still thinks it is not a reason for concern, you may want to get a second opinion. Maybe even from and allergist.
    D3 supplements come from either cod liver oil or from sheep’s wool.
    If you have any more questions just ask!

    Answered by  IAW on